Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 3, 2025, 1:26 PM MDT for 26 counties in Nebraska. It took effect at Oct 4, 2025, 11:00 AM MDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 3, 2025, 1:26 PM MDT (19:26 UTC)
- In effect from
- Oct 4, 2025, 11:00 AM MDT
- Expired
- Oct 4, 2025, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:00 PM MDT | TSTM WND GST 59 | 13 Sse Hay Springs, NE | |
| Oct 4, 6:22 PM MDT | TSTM WND GST 60 | Oshkosh, NE | Estimated time of 7:22 pm. A cedar tree fell on a house and broke out a window and power line down near the high school. Estimated winds of 60 mph. |
| Oct 4, 6:28 PM MDT | TSTM WND DMG | Oshkosh, NE | Reports of power lines down in town. |
| Oct 4, 8:37 PM MDT | TSTM WND DMG | Oshkosh, NE | Relayed report from spotter of a large pine tree down by the school. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
3 follow-up statements
752 WWUS83 KLBF 040752 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 252 AM CDT Sat Oct 4 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON THROUGH THE MID EVENING HOURS... .Strong southerly winds of 25 to 35 mph with gusts to around 45 mph will combine with low humidity to create critical fire weather conditions today. NEZ204-206-208>210-219-050200- /O.CON.KLBF.FW.W.0022.251004T1700Z-251005T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 252 AM CDT Sat Oct 4 2025 /152 AM MDT Sat Oct 4 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 10 PM CDT Saturday. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Falling to around 20 percent. * TEMPERATURES...Upper 80s to lower 90s. * LIGHTNING...Lightning possible late afternoon through the evening as thunderstorms approach from the west. * IMPACTS...Any fires which may develop, will have a high probability to spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
934 WWUS83 KLBF 042148 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 448 PM CDT Sat Oct 4 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THE MID EVENING HOURS... .Strong southerly winds of 25 to 35 mph with gusts to around 45 mph will combine with low humidity to create critical fire weather conditions through mid-evening. NEZ204-206-208>210-219-050300- /O.CON.KLBF.FW.W.0022.000000T0000Z-251005T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 448 PM CDT Sat Oct 4 2025 /348 PM MDT Sat Oct 4 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Until 10 PM CDT this evening. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * LIGHTNING...Lightning possible late afternoon through the evening as thunderstorms approach from the west. * IMPACTS...Any fires which may develop, will have a high probability to spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
663 WWUS83 KLBF 050300 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1000 PM CDT Sat Oct 4 2025 NEZ204-206-208>210-219-050400- /O.EXP.KLBF.FW.W.0022.000000T0000Z-251005T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 1000 PM CDT Sat Oct 4 2025 /900 PM MDT Sat Oct 4 2025/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... The combination of humidity and lower temperatures has decreased the threat for fire weather concerns, however strong winds will remain possible over the next couple hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 3, 11:45 AM MDT, 1 hour 41 minutes earlier. Its key messages:
- Multiple days of elevated to near-critical fire weather conditions are likely Friday and Saturday, with greatest concern on Saturday.
- A Marginal Risk (level 1 of 5) for severe weather is in place for late Saturday as rain and thunderstorms return to the forecast favoring western Nebraska.
- Much cooler temperatures arrive for early next week with values falling 5 to 10F below normal by Monday with a slow climb back to above normal values by late week.
Area forecast discussion, Oct 3, 11:45 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1245 PM CDT Fri Oct 3 2025 .KEY MESSAGES... - Multiple days of elevated to near-critical fire weather conditions are likely Friday and Saturday, with greatest concern on Saturday. - A Marginal Risk (level 1 of 5) for severe weather is in place for late Saturday as rain and thunderstorms return to the forecast favoring western Nebraska. - Much cooler temperatures arrive for early next week with values falling 5 to 10F below normal by Monday with a slow climb back to above normal values by late week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 407 AM CDT Fri Oct 3 2025 Early this morning, satellite imagery depicted mostly clear skies across western and central Nebraska save for some mid-level clouds invof the Missouri River. Did insert a mention of patchy fog early this morning across mainly southwest and portions of central Nebraska. This lines up with latest HREF/SREF probability maximas, however, dense fog is not expected. Outside of this fog potential, expecting largely a sunny to mostly sunny day. With anomalous warmth off the surface through the mid-levels characterized by h85 through h5 values exceeding the 90th percentile, will see another warm day across the region. Forecast highs this afternoon will be nearly identical from Thursday's values with middle 80s to low 90s, warmest along the Nebraska/South Dakota border. In addition to that, will likely see another breezy day with south winds gusting up to 30 mph. These magnitudes fall just short of the median output of the always aggressive NBM guidance but closer to hi-resolution guidance output. Forecast soundings, particularly the NAM, show limited boundary layer mixing which is reasonable given southeasterly winds and this should prevent stronger winds from occurring. Winds should remain breezy well into the overnight through frequency of the stronger gusts should wane. Lows tonight should hover in the middle 50s west to middle 60s east. These final values are on the warmer side compared to statistical guidance but believe as a stronger LLJ takes shape, we may struggle if not be unable completely to decouple and so opted to keep things on the mild side. National Weather Service North Platte NE 1241 PM CDT Fri Oct 3 2025 && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 407 AM CDT Fri Oct 3 2025 Saturday/Saturday Night...more active weather arrives as a disturbance bringing a multi-faceted weather setup moves through the region. Ridge breakdown begins by early Saturday as deep troughing across the West Coast quickly lifts north and east across the central and northern Rockies. By afternoon, as the main disturbance begins to cross the Continental Divide, lift will increase leading to modest cyclogenesis. A surface cool front will track south and east out of South Dakota later in the day but ahead of the feature strengthening southerly flow will support stronger surface winds amid another very mild day. With mid-level temperatures still running above normal and now a more compressed pressure gradient, expect better boundary layer mixing which should boost afternoon highs by a few degrees for many. Deeper mixing should be able to tap into stronger flow as a speed max centered around h7 settles overhead. Forecast soundings show a good setup for efficient momentum transfer owing to largely unidirectional flow. The result is wind gusts likely exceeding 40 mph for many and perhaps as high as 50 mph for a select few. Cannot completely rule out the need for High Wind Warnings (50+ knots for any duration) but for now, confidence is limited. Still though, NBM guidance suggests probabilities of 50-80% for exceeding 48 knot gusts across portions of southwest and central Nebraska. Will need to monitor this threat going forward. As the frontal boundary begins to sag south into western Nebraska, mid-level PV anomalies will begin to cross the Front Range. This will lead to scattered to widespread rain and thunderstorms. While recent trends have been to slow the arrival of precipitation, a few locations in our far west may see activity as early as mid-afternoon before the main wave and brunt of the precipitation potential arrives for the evening and overnight. Instability is sorely lacking largely due to meager lapse rates aloft. That said...strong forcing, strong shear, and just enough instability (~500 j/kg MUCAPE) should be enough to support at least a damaging wind gust potential as activity moves off the higher terrain. Believe any hail threat should be confined to the west of the forecast area. Hi-resolution guidance, notable the long range 06z HRRR and NAM Nest show discrete storms west of the Highway 385 corridor and upscale growth occurring as activity crosses into the Sandhills. This jives well with the thinking that wind gusts will be the main concern. Rainfall potential does not appear to be overly significant with both EPS/GEFS probabilities of exceeding 0.10" for the day generally 70% or less outside the Pine Ridge area. With ongoing convection, the cool front will be reinforced and quickly shunted south and east out of the area. Dry conditions return by early Sunday morning though the cooler temperatures may not quite be apparent yet until later Sunday and Monday. Sunday and Monday...though the frontal boundary will remain across central Nebraska, broad westerly/northwesterly flow on Sunday will begin the cooldown the start the week. Canadian high pressure will nose in from the northwest and with CAA behind the front, expect a considerable day-over-day change with breezy conditions continuing. Highs will range from near 60F in the northwest, to the middle 70s further south and east. While most precipitation potential should focus along the frontal boundary later in the day which will remain well east of the local area, some upslope flow thanks to developing low pressure to the south may be enough to reintroduce Chance (< 50%) PoPs late Sunday into early Monday. Favored areas will again be the Sandhills into Panhandle though QPF remains light at 0.10" or less for most. The coolest day of the week will be Monday with forecast highs set to fall into the upper 50s to lower 60s. Though not overly noteworthy, it'll certainly feel more fall-like under mostly cloudy skies. Precipitation chances may redevelop later in the day favoring south of the Platte River system but ensemble solutions remain split so confidence is low. Tuesday and beyond...expecting a slow moderation of temperatures in extended period. Largely below normal values should persist beyond late week before a return to more seasonable values by the end of the forecast period. This coincides with shortwave ridging building across the southern and central Plains around Wednesday/Thursday. Evolution of the upper-level flow in this timeframe remains questionable at best as deterministic solutions show large variations beginning Thursday. Even ensemble solutions show appreciable discrepancies. Overall, it does appear that ridging will once again build in towards the following weekend with some trough moving onshore the West Coast around Friday/Saturday. How a decaying eastern Pacific tropical system plays in all that will need to be monitored as a large infusion of moisture appears probable as a result but how far northeast this treks will be something to watch. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1241 PM CDT Fri Oct 3 2025 Southerly winds will increase this afternoon through Saturday as a storm system approaches from the west. Southerly low-level jet will also lead to wind shear concerns tonight, generally along and southeast of an ANW to LBF line. Otherwise VFR conditions can be expected to prevail through the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NJ LONG TERM...NJ AVIATION...Taylor
Hazardous weather outlook, Oct 3, 10:40 AM MDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1140 AM CDT Fri Oct 3 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-041645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1140 AM CDT Fri Oct 3 2025 /1040 AM MDT Fri Oct 3 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon. Elevated to near-critical fire weather conditions will be possible across the western Sandhills towards the Pine Ridge. The concern is humidity minimums falling to the 15 to 20 percent range with gusts up to 25 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Near-critical fire weather conditions are again likely Saturday for much of western and north central Nebraska. The concern is gusts up to 45 mph and humidity minimums falling into the 20 to 30 percent range. Any fire start will have the potential for rapid spread and erratic behavior. Southerly winds gusting up to 45 mph, with locally higher gusts possible for north central Nebraska, are likely Saturday leading to strong crosswind concerns on east-west routes. Isolated to scattered thunderstorms are possible late Saturday afternoon but more likely Saturday evening for areas west of Highway 83. A few stronger storms are possible with the main concerns being isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.